MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS

BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Catalog Number CRU14SA
Medical Device Problem Codes Fracture (1260); Kinked (1339); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the distal tip of the recanalization catheter allegedly separated from the catheter but remained attached to the core wire after three minutes of activation in the sfa.Reportedly, the health care provider (hcp) withdrew the guidewire too far back during treatment and had to remove the guidewire and catheter.Upon removal, it was noticed by the hcp that the distal tip allegedly separated from the catheter.Another recanalization catheter was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only event reported to date for this lot number and failure mode.Visual inspection: the sample was returned with the product outer packaging and label.No anomalies were noted to the proximal handle and saline hub.Kinks were noted 0.4cm from the distal tip.A core wire fracture was noted 0.4cm from the distal tip.The core wire measured 143.5cm from strain relief to fracture.A catheter tear was noted around the saline port.Functional/performance evaluation: guidewire patency and functional testing could not be completed due to the condition in which the device was returned (i.E.Material separation, kink and core wire fracture).Medical records review: medical records were not provided for review.Image/photo review: images/photos were not provided for review.Conclusion: the device was returned.The investigation was confirmed for fracture and kink as the core wire was fractured and the outer catheter was kinked at the same location.Torn material around the saline port was also confirmed.In addition, the investigation was also confirmed for material separation as the catheter was separated from the distal tip.The root cause could not be determined based upon available information.It was unknown whether patient and/or procedural factors contributed to the event.Labeling review: the current ifu (instructions for use) states: warnings and precautions: when using the crosser® catheter in tortuous anatomy, the use of a support catheter is recommended to prevent kinking or prolapse of the crosser® catheter tip.Kinking or prolapse of the tip could cause catheter breakage and/or malfunction.Do not exceed 5 minutes of activation time as crosser catheter malfunction may occur.If 5 minutes of activation time is achieved exchange for a second crosser catheter before resetting the crosser generator.Adverse events: as with most percutaneous interventions, potential adverse effects include: bleeding which may require transfusion or surgical intervention, hematoma, perforation, dissection, guidewire entrapment and/or fracture, hypertension/hypotension, infection or fever, allergic reaction, pseudoaneurysm or fistula aneurysm, acute reclosure, thrombosis, ischemic events, distal embolization, excessive contrast load resulting in renal insufficiency or failure, excessive exposure to radiation, stroke/cva, restenosis, repeat catheterization / angioplasty, peripheral artery bypass, amputation, death or other bleeding complications at access site.Set up: back the rigid portion of the catheter out of the end of the hoop, then carefully unsnap the catheter from the hoop with a gentle twisting motion.Set the irrigation system to 0.3ml/sec (18ml/min) and switch irrigation system "on".Allow irrigation to flow for approximately 10-15 seconds to purge all air from the crosser catheter irrigation lumen.Interventional use: advance the guidewire and crosser catheter 14p, 14s, or 18 to the lesion site.Withdraw the guidewire approximately 1cm within the catheter so that the tip of the crosser catheter is the leading edge.Slowly advance the catheter tip through the lesion.Apply steady, constant pressure so the tip of the catheter is engaged to the lesion.Upon successful recanalization of the lesion, advance the guidewire distal to the lesion and then withdraw the crosser 14s catheter.(b)(4).
 
Event or Problem Description

Brand Name
CROSSER CTO RECANALIZATION CATHETER
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6699816
Report Number2020394-2017-00779
Device Sequence Number13893273
Product Code PDU
UDI-Device Identifier10801741125567
UDI-Public(01)10801741125567
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K112308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2018
Device Catalogue NumberCRU14SA
Device Lot NumberGFAX0585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2017
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer09/08/2017
Initial Report FDA Received Date07/10/2017
Supplement Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight85